Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Will I lose the weight that I have gained after stopping Clofranil for anxiety?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I was on Olanzipine for 7 months but after the anxiety symptoms subsided it was stopped. However, I am on Clofranil 10 mg. and have noticed a lot of weight gain ( 10 kgs). Is clofranil responsible for it? Once clofranil is stopped will i lose the weight that I have gained? I execrcise hard, watch what i eat and my thyroid is normal. Please advise.
Posted Fri, 20 Apr 2012 in Mental Health
Answered by Dr. Ashish Mittal 59 minutes later

Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
• 36 year old female.
• Known case of depression and anxiety.

Olanzapine is usually not used only for depression and anxiety. Sometime with depression patient may develop some other symptoms which they cannot identify themself but psychiatrist identify them during detail interview with patient and family members, and start treatment.

Low dose Clofranil (10 mg) do not cause that much weight gain. However Olanzapine can cause weight gain. Stopping the medicine without doctor’s advice can lead to recurrence of previous symptoms.

You may discuss with your treating doctor. Appropriate medication can be prescribed after the patient interview and mental status examination which is necessary.

I hope this information has been both informative and helpful for you. Should you have any clarification regarding my suggestion, please feel free to post your queries here. I will be glad to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor